Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Belching problem, stomach pain and spasming with skin lesion break, elevated levels of troponin. Related? Heart attack?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I am a 29 yr old male. My father had a heart attack at 47. I have been having belching problems since April accompanied by stomach pain and spasming on occassion I have also had chest pain along with these symptoms for many months. I went to see many specialists and have been to the ER multiple times. First I had a CT scan to see if I was having appendicitis and all looked normal. Then I had a gallbladder test and everything came back normal. When I went to the ER multiple times, I was sent back stating that I looked good on paper. I had skin lesions break out on my body during this time as well. I was tested for MRSA and that came back negative. My dermatologist felt the lesions were eczema. I treated them with a lotion and they are beginning to subside. However, I can't help but think that everything I have going on is somewhat related. I had an endoscopy done in May, and they said my stomach looked good. I still cant stop burping, and sometimes it feels like my neck is burning when I belch and my chest hurts. Due to bad chest pains last weekend I went to a different ER and they discovered I had elevated levels of troponin signaling I had a minor heart attack. The doctors are unsure of what exactly caused the attack. The only things the could think of was a fast disolving clot or a spasm in the artery. They are still unclear on all of the belching and other symptoms I have been having. I am worried that there may be some kind of virus in my system that hasn't been detected which potentially triggered the heart attack and all of the belching.

I need help. PLease.
Posted Sun, 29 Apr 2012 in Heart Attack
Answered by Dr. Jasvinder Singh 4 hours later

Thanks for posting your query. I can understand your concern because belching and burning sensation are found in heart conditions as well as GI conditions like Peptic ulcers or Hiatal hernia which might mimic a heart attack. Viral attacks will not trigger such symptoms.

Since you have got raised troponin levels, it needs further evaluation. Cardiac troponin can be elevated in a variety of conditions other than acute MI ( Myocardial Infarction) and these include Myocardiatis, lung conditions like pulmonary embolism and sepsis.

Hence I suggest you to get an electrocardiogram, blood tests (cardiac markers), cardiac stress testing and stress ECHO done to rule out any cardiac cause of this tightness and chest pain.

Secondly it can be due to gastroesophageal reflux disease (GERD) that can causes belching and burning pain and mimics a heart condition. For this, avoid alcohol or drinks with caffeine in them, chocolate or spicy or greasy foods and instead take cold foods preferably liquids like milk and yoghurt.

It also might help to avoid eating or drinking for two hours before you lie down. You may also need antacids and proton pump inhibitor drugs for controlling the stomach acid.

Please get the above mentioned investigations done to check out the heart status and rule out heart conditions.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Emergency Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor